Mayo Clinic Connect
My primary says I do not need to see a kidney specialist. Is this true. My blood chems are ok.
Liked by cehunt57
I am also CKD stage 3 and a Type 2 diabetic. My GP put me in touch with a nephrologist and a cardiologist. The GP maintains my BP prescriptions but consults the two specialists. I take Amlodipine (lowest dose and have not had swelling), a diuretic, Metoprol, and Losartan. My BP is still not where it should be which I know is vital to my kidney health. My diabetes is in control with an A1c of 6.5. I monitor my blood pressure and blood glucose at home twice a day. I don’t understand the choice of BP meds as they are not what is recommended for CKD. Your thoughts?
Jump to this post
@riveroaksfarm, this is a really good question! I have no thoughts on this combination of medications because I honestly don’t know anything about them. But in addition to the wisdom offered by @predictable‘s experience, I have a simple question for you – have you had a conversation with your GP who has consulted with your specialists? I would hope that he/she would be able to address your concerns. I know that sounds simplistic, but, maybe worth a try.
I have adhesive Arachnoiditis and diagnosed in sept 2016 from bad epidural dieting child birth 26years ago. I have had kidney issues since high school. To the point that Batrium DS caused gives after a period of time and found out im allergic to the sulfa in the drug. Since my diagnosis and being put on HcG hormones Mon-Wed-Friday’s, with my premarin 0.625mg ( last example ultrasound found fluid in right adenex, CT scan cannot see thru artifacts from s1 (defective s1 disc, defect – slid and broke L5 off pedicles, L3L4 nerve root bundling, bunching and 2cm bulge (?questionable not a tarvo cyst in my mind)) ( pre menopausal age 51, hysterectomy age 34, 1 ovary left) ketoralac injections 1 ML IM Mon and Thursday and one more time during the week if needed. I do not empty bladder fully, 400cc and 30 minutes later 200cc. In 2013 I had pyelonepharitis, they gave too much saline, gained 20 pounds fluid, don’t know if damaged ted blood cells or not. 7/13/13 on ciprofloxin, and 8/25/13 hospitalized for peeing blood and pus. Gave several different antibiotics until a good one found.
Since being on HcG and ketoralac, i had no idea my kidney function was bad, until I started these meds. Before I was having to lean left, a cough causing umbilical hernia and also had sphincter of oddi dysfunction, was on wrong morphine 7 months, IR not ER and started getting heartburn, epigastritis, and sent to gastro specialist who cut sphincyer ( it just needed to calm down but in that process they talked me into colonoscopy and removed adenoma and 2 polyps.) I see now that the stream is stron from start to finish and think also them cutting my sphincter weakened the others. Along with this cough, had lung cancer CT lung yesterday, 2ndary exposure 23 yrs of asbestosis, farther padded of complications (copd & heart). My BUN/creatinine ratio was high…7.0 (0.0-4.9 range) neuroinflammation maybe? Kidneys? Wgite blood ct up 11.0 (3.4-10.8) high, lymphs (absolute) 3.2 (0.7-3.1 ranges) little high. ,creatine kinase total serum was 86 (within range). But c rative protein, quant. 7.0 (0.0-4.9) above high. In March creatine kinase was 55 normal. (24-173) went up, broke little toe twice this month though and lots of running into things or dropping things. On 6-28-16 last year BUN was 5 below normal. 04-01-2016 sphincter of oddi dysfunction, c reactive protein, QUANT..5.2 high! (0.0-4.9) all this up and down. Last year was a rough year, lost 152lbs to 118 pounds by May, Could be why hernias along with cough agrivating it.
I think my primary knows I prefer the lower BP readings so he goes along with it . However I only see the cardiologist once a year and the primary every 4 months so at times I feel he should really be handling the BP meds. The cardiologist put me on the amlodipine because my BP kept spiking high in the late afternoons 150/90 or higher. I really don’t care for it because it causes my feet to swell up, one of it’s side effects. Do you ever feel like just saying the heck with it all . I mean I get frustrated with these doctors at times. But then again were would we be without them. Hope you get some answeres to your a-fib problems. I get those on occasion, when I am stressed out or tense.
I told my primary she had to change the amlodipine because of the swelling. Swelling causes damage to the blood vessels so it had to go. She agreed after a discussion regarding damage and the need to wear therapeutic support hose some day. I don’t think it had occurred to her.
Liked by Rosemary, Volunteer Mentor
Certainly have had a nice discussion with her. She said it is her preference and experience that these Rx work. I will have to rely on that as I don’t know either!!
Good questions @predictable! I’m also tagging @rosemarya on this discussion.
Welcome @rozalia. I hope you’ll tell us a bit more about you. We look forward to helping you find answers to your questions as you navigate chronic kidney disease and the health care system.
Has anyone worked with an Australian doctor with a program called A KIDNEY SOLUTION. HE promises a cure. Is he for real or bogus ?
Hello @rickgc. First, welcome to Connect and thank you for joining in. You are right to question anyone promising a cure. Is this a treatment recommended by your physician, or a treatment that you have discussed with your medical provider? A good rule of thumb, whether a product works or not, is to always keep your medical provider in the loop on anything that you ingest, from supplements, to foods, when you are dealing with a serious disease or diagnosis. Typically, someone promising a cure that is not affiliated with a medical institution is cause for some questions and concerns.
@rickgc, what does the program include? If you don’t mind sharing, have you been diagnosed with CKD?
Liked by Rosemary, Volunteer Mentor, cehunt57
Yes. At present, I am CKD, Stage 4. GFR NOW AT 24. Took Lithium dosage of at least 2,000 mg/day for 30 years. In 2006, I was diagnosed with CKD Stage 3 due to Lithium. Stopped taking Lithium in 2006. Used diet and exercise to maintaind Stage 3, GFR 35,1 for 10 years. Prescribed Dexilant in October of 2016 to correct a strained voice, hoarseness condition. E.N.T. doctor said it was “Lerd.” This is similar to GERD but effects the larynx. When a routine blood test was taken in December of
2016, GFR DOWN TO 20. Hoping to avoid dialysis or transplant is why this ad from Dr. Duncan Capicchiano, ND caught my attention. Has anyone had dealings with his program? If it’s bogus, I do not want to waste my Nephrologist’s time or my money to review it
@rickgc,, Hi, I am a liver/kidney recipient and a volunteer mentor. I am speaking from my own experience. I have learned that kidney failure can be due to many causes. For instance, mine was acute renal failure related to end stage liver disease.
I can understand why this site caught your eye. And I think that you should discuss it with your nephrologist. If this remedy does “reverse all types of kidney disease”, as it states, then your nephrologist will want to know more about it himself. I don’t believe he would consider it to be a waste of his time to bring it up.
I would like to share with you links to Mayo Clinic’s information on end stage kidney disease and chronic kidney disease
When is your next appointment? and How are you feeling?
Thank you, Rosemary, for your thoughts. I am doing OK but do experience fatigue and have trouble getting as much exercise as I would like. I next see my Nephrologist in mid-January after getting a full set of tests.I will start taking blood pressure medicine this week.
@rickgc, I imagine that you will get a better understanding of what is happening to cause your change in GFR after your nephrologist gets your test results. In my experience, the unknowing and waiting is the hardest part of any condition. In my mind, I imagine all sorts of possibilities.
I am sorry to hear about your fatigue. I had that when I had my liver disease so I know how that feels. I admire you for trying to get exercise!
I hope that you will have a productive visit with your nephrologist Have you seen him/her before?
Rosemary, I believe that the GFR drop from 35 to 20 was caused by using Dexilant for 2 months. My GFR was at 35 in 2006 and in May of 2016. It dropped to 20 when a blood test was taken in December of 2016.
There are many Class Action Suits against Dexilant.
So far, the attorneys that I’ve spoken to have said that the promising suits they are handling involve someone —
1) who did not have a low GFR when prescribed Dexilant.
2) took Dexilant for much longer than the 2 months that i took it.
I disagree and believe that I could have stayed at CKD 3 if i did not take Dexilant. I realize, though, that lawyers are in business and will only take on a sure thing.
I have seen the same Nephrologist regularly since 2006. Had been hopeful that i could maintain CKD Stage 3 for the rest of my life. Because of Dexilant, I now doubt that i can get back to level 3. I am 65 years old
@rickgc, That sounds complicated and way beyond my level of experience. I sincerely hope that you can find a satisfactory resolution to all of this. I’m thinking positive thoughts for your appointment with nephrologist.
Liked by Kanaaz Pereira, Connect Moderator
I have heard that beginning dialysis is a multi-faceted decision and am now wondering if I may relieve some of my fatigue, weakness, imbalance and shaking by starting dialysis. I am currently on the high end of Stage 3 and looking for anyone who can discuss before and after dialysis symptoms/relief.
Liked by Colleen Young, Connect Director, Lisa Lucier, Connect Moderator
version 184.108.40.206.8.1Page loaded in 1.856 seconds